AF Association
12,878 members15,713 posts

Pradaxa

Hi there, anybody out there able to answer my question? I am taking Pradaxa 1 x bd, I notice on the leaflet that in some cases it can cause bleeding , which I started today, per the nether regions,so I rang 111 and the told me to go to the out of hours surgery at the cottage hospital here. Long story short, Dr (polish) I think looked at me as though I was an alien when explained about the Pradaxa , then looked the nurse the same, asked if was on warfarin, and then proceeded. To tell me was I on aspirin and clopedogrel for AF,then said would maybe have to stop that (Pradaxa) to which I replied surely that dangerous,no he said. He then prescribed Canestan and pessary. I'm really confused now. That's the second time I've told that hospital I am on Pradaxa and the second time had the same reaction. Surely Drs know about it being an anti-coagulant,or is it me being thick? now I have to use the pessary and cream for 3 days then go to my GP. Sann

11 Replies
oldestnewest

I suspect that NOACs are yet to come on the radar of some local medics.

Reply

Hi Bob I do love your posts they make me laugh, maybe I'm more on the radar than he is.Thanks Bob. Sann. Take care.

Reply

I didn't know that an anti-fungal such as Canestan was effective against rectal bleeding - sorry if I misunderstood your post. After such a confused doctor's treatment, I wouldn't wait 3 days to see My GP, especially if the bleeding is still present.

1 like
Reply

Hi Finvola thanks for reply no it isn't rectal bleeding more like menstrual bleeding.

Reply

See your gp tomorrow this guy doesn't understand pradaxa or much else by the sound of it. can I ask how old you are.

Reply

Sann, Before I retired, my specialty was OB/Gyn and so I am most interested in your question. You don't mention your age (totally your prerogative ;-) and that does make a big difference on whether or not the bleeding while on Pradaxa is a big deal or not. Since you mentioned a pessary, I am going to guess that you are menopausal. Being on an anticoagulant can cause uterine bleeding if there is a thickened lining. That said, the lining should not be thick if you are menopausal, so it needs to be looked at by ultrasound. Definitely do a follow up, preferably with a gynecologist.

Reply

Hi Grandma, thanks for replying,well I'm certainley not menopausal being as I am 80 so you see I am very worried . I also have been having recurrent thrush and itching probs,have been on Pradaxa a few months now. sann

Reply

Any post menopausal bleeding needs to be investigated. A couple of quick tests are really important to determine if it is just a small problem that is make worse by the conditions you mentioned, or if it is something more significant. Good luck!

Reply

If you were on an anti coagulant surely you weren't prescribed aspirin & clopidogrel too - you need to see your original cardiologist / EP ASAP

1 like
Reply

Many people are on an anti-coagulant and clopidogrel as they affect the blood in different ways. Obviously they need to be monitored and I do get doctors new to me querying this.

Reply

No post Stoke was prescribed clopidogrel, later had an 'episode' and so was told by a&me to take aspirin and then having e-mailed my consultant ( stroke consultant) he then took me off clopidogrel & aspirin and put me on warfarin ( I had been on warfarin prior to the stroke but taken off it prior to a cardio version which did not go ahead because at the moment I time was inNSR and told to stop taking warfarin)

Reply

You may also like...